Alert archive / Florida / Flash Flood Warnings in 2013

Flash Flood Warning 10, NWS Miami, FL

June 7, 2013Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Jun 7, 2013, 3:38 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 3 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 3:38 PM EDT (19:38 UTC)
Expired
Jun 7, 2013, 6:30 PM EDT
In force
3 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 47 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:30 PM EDTFLASH FLOODHallandale Beach, FLROAD NEARLY IMPASSABLE AROUND 2500 EAST HALLANDALE BEACH.
Jun 7, 4:36 PM EDTFLASH FLOODNorth Miami, FL7.79 INCHES REPORTED SO FAR BY SFWMD RAIN GAUGE IN NORTH MIAMI BEACH.
Jun 7, 4:36 PM EDTHEAVY RAIN 7.79North Miami, FL7.79 INCHES REPORTED SO FAR BY SFWMD RAIN GAUGE IN NORTH MIAMI BEACH.
Jun 7, 4:53 PM EDTFLASH FLOODAventura, FLIMPASSABLE ROADS IN THE WATERWAYS SECTION OF AVENTURA, NORTH OF AVENTURA MALL.
Jun 7, 5:17 PM EDTFLASH FLOODAventura, FLMEDIA RELATED INFO FROM AVENTURA PD...OVER 50 VEHICLES DISABLED IN THAT AREA.
Jun 7, 5:17 PM EDTFLASH FLOODNorth Miami, FLTRAINED SPOTTER REPORTED DISABLED VEHICLES AND IMPASSABLE ROADS NEAR NE 170TH ST AND NE 15TH AVE.
Jun 7, 5:17 PM EDTHEAVY RAIN 9Hollywood, FLTRAINED SPOTTER REPORTED 9.00 INCHES OF RAINFALL SO FAR TODAY...DISABLES VEHICLES NEAR SHERIDAN ST AND A1A...AND FLOODING OF RETENTION PONDS AND IN CLOSEBY ROADS.
Jun 7, 5:30 PM EDTFLASH FLOODGolden Beach, FLCITY OFFICIAL REPORTS HUNDREDS OF PEOPLE STRANDED IN THEIR VEHICLES.
Jun 7, 5:40 PM EDTHEAVY RAIN 10.43North Miami Beach, FL10.43 INCHES OF RAIN RECORDED SO FAR AT NORTH MIAMI BEACH BY A SOUTH FLORIDA WATER MANAGEMENT DISTRICT RAIN GUAGE.
Jun 7, 5:53 PM EDTFLASH FLOODAventura, FLOFF DUTY NWS EMPLOYEE REPORTS SIGNFICANT FLOODING IN HIS CONDOMINIUM PARKING GARAGE.
Jun 7, 5:53 PM EDTHEAVY RAIN 13.15North Miami Beach, FL13.15 INCHES HAS BEEN RECORDED SO FAR AT NORTH MIAMI BEACH BY A SOUTH FLORIDA WATER MANAGEMENT DISTRICT RAIN GUAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WGUS52 KMFL 071938
FFWMFL
FLC011-086-072230-
/O.NEW.KMFL.FF.W.0010.130607T1938Z-130607T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
  SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 630 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING ACROSS THE WARNED AREA. FLOODING IS OCCURRING       
  ACROSS VARIOUS ROADWAYS IN HALLANDALE AND HOLLYWOOD.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT
  LAUDERDALE...HALLANDALE...HOLLYWOOD...AVENTURA...DANIA BEACH...
  MIAMI SHORES...NORTH BAY VILLAGE...NORTH MIAMI...NORTH MIAMI
  BEACH...PORT EVERGLADES AND WILTON MANORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 2600 8011 2591 8011 2591 8010 2590 8010
      2589 8011 2587 8012 2587 8015 2588 8015
      2587 8016 2587 8020 2616 8020 2616 8009

$$

10
3 follow-up statements
957 
WGUS72 KMFL 072020
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
420 PM EDT FRI JUN 7 2013

FLC011-086-072230-
/O.CON.KMFL.FF.W.0010.000000T0000Z-130607T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWARD FL-MIAMI-DADE FL-
420 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...

AT 413 PM EDT...THE SOUTH FLORIDA WATER MANAGEMENT DISTRICT REPORTED 
A TOTAL OF 6.61 INCHES OF RAIN HAS FALLEN TODAY. SEVERAL ROADS IN 
THE WARNED AREA ARE ALSO FLOODED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
EVERGLADES...WILTON MANORS...HOLLYWOOD...HALLANDALE...FORT
LAUDERDALE...DANIA BEACH AND AVENTURA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 2600 8011 2591 8011 2591 8010 2590 8010
      2589 8011 2587 8012 2587 8015 2588 8015
      2587 8016 2587 8020 2616 8020 2616 8009

$$

10
187 
WGUS72 KMFL 072056
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT FRI JUN 7 2013

FLC011-086-072230-
/O.CON.KMFL.FF.W.0010.000000T0000Z-130607T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWARD FL-MIAMI-DADE FL-
456 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...

AT 448 PM EDT...SOUTH FLORIDA WATER MANAGEMENT MEASURED A TOTAL OF 
9.44 INCHES OF RAIN NEAR NORTH MIAMI BEACH. NUMEROUS ROADS IN 
COASTAL BROWARD AND EXTREME NORTHEAST MIAMI-DADE COUNTIES ARE ALSO
FLOODED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
EVERGLADES...WILTON MANORS...HOLLYWOOD...HALLANDALE...FORT
LAUDERDALE...DANIA BEACH AND AVENTURA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 2600 8011 2591 8011 2591 8010 2590 8010
      2589 8011 2587 8012 2587 8015 2588 8015
      2587 8016 2587 8020 2616 8020 2616 8009

$$

10
847 
WGUS72 KMFL 072140
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
540 PM EDT FRI JUN 7 2013

FLC011-086-072230-
/O.CON.KMFL.FF.W.0010.000000T0000Z-130607T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWARD FL-MIAMI-DADE FL-
540 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...

AT 531 PM EDT...TRAINED WEATHER SPOTTERS REPORTED RETENTION PONDS 
OVERFLOWING OUT INTO SHERIDAN STREET AND A1A. ALSO 10.22 INCHES NOW 
MEASURED IN NORTH MIAMI BEACH ACCORDING TO THE SOUTH FLORIDA WATER 
MANAGEMENT DISTRICT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
EVERGLADES...WILTON MANORS...HOLLYWOOD...HALLANDALE...FORT
LAUDERDALE...DANIA BEACH AND AVENTURA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2600 8011 2591 8011 2591 8010 2590 8010
      2589 8011 2587 8012 2587 8015 2588 8015
      2587 8016 2587 8020 2616 8020 2616 8009

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:20 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 7, 2:20 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT FRI JUN 7 2013

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
A BOUNDARY EXTENDING TO THE SOUTHWEST OF T.S. ANDREA CURRENTLY IS
LOCATED ACROSS SOUTH FLORIDA AND THIS IS A FOCUSING MECHANISM FOR
CONVERGENCE WITH THE DEVELOPMENT OF AFTERNOON SHOWERS AND
THUNDERSTORMS AS DIURNAL HEATING ENSUES FOR THE REST OF TODAY. THE
12Z MFL SOUNDING WAS INDICATING A SMALL THREAT FOR TORNADO FORMATION
ESPECIALLY IF A SEA BREEZE DEVELOPS ALONG THE EAST COAST AND CAN
PUSH INLAND EVEN IF IT IS A FEW MILES. GLOBAL MODELS ARE IN GOOD
AGREEMENT THAT ANDREA WILL CONTINUE TO LIFT TO THE NORTHEAST ALONG
THE EASTERN SEABOARD AND BE OFF THE NEW ENGLAND COAST BY SATURDAY
AFTERNOON. THE CONVERGENCE BOUNDARY AS THIS OCCURS WILL REMAIN
NEARLY STATIONARY ACROSS SOUTH FLORIDA WITH ANOTHER GOOD CHANCE FOR
LATE MORNING/AFTERNOON CONVECTION. FORECAST SOUNDINGS ALSO SHOW THE
PWAT REMAINING OVER TWO INCHES. AS ANDREA MOVES FAR TO THE NORTH OF
SOUTH FLORIDA, SURFACE HIGH PRESSURE WILL BEGIN TO BUILD BACK TO THE
WEST SO LOW LEVEL FLOW WILL BECOME MORE SOUTHEAST. THUS, RATHER THAN
THE STEERING FLOW TODAY OF SW-NE IT WILL BECOME MORE SSW-NNE AND THE
GREATEST IMPACT APPEARS THAT IT WILL SHIFT MORE TO THE NORTHERN
COUNTIES RATHER THAN THE ENTIRE EAST COAST AND THE GRIDS WILL
REFLECT THIS. BY SUNDAY, ANDREA WILL CONTINUE TO MOVE NORTHEAST INTO
THE NORTH ATLANTIC AND THIS WILL ALLOW A DEEP LAYER RIDGE TO BUILD
WEST AND THIS WILL BRING A BIT OF MID LEVEL DRYING FOR THE REGION
WITH LESSER CHANCES FOR RAINFALL. BOTH THE MAV AND MET GUIDANCE SHOW
THIS TREND WHICH LOOKS REASONABLE. ALSO, AS THE DEEP LAYER RIDGE
BUILDS IN THE STEERING FLOW WILL SHIFT THE HIGHEST POPS TO THE
INTERIOR AND WEST COAST BUT PWAT WILL DROP TO WELL UNDER TWO INCHES.

.LONG TERM (MONDAY THROUGH FRIDAY)...
THE DEEP LAYER RIDGE WILL REMAIN IN PLACE ON MONDAY BUT A STRONG MID
LEVEL TROUGH WILL MOVE INTO THE GREAT LAKES REGION ON TUESDAY WITH
ITS TROUGH AXIS EXTENDING SOUTH AND AS IT LIFTS TO THE NORTHEAST
ANOTHER TROUGH WILL TAKE ITS PLACE TOWARDS THE END OF THE WEEK. THIS
WILL ERODE THE RIDGE WITH FORECAST SOUNDINGS SHOWING STEERING FLOW
TO BECOME VERY WEAK INDICATING STORMS WILL BE MORE SEA BREEZE DRIVEN
AND CONFINED MORE TO THE INTERIOR AND THIS TREND ALREADY INDICATED
SO NEED TO CHANGE THIS FOR NOW.

&&

.AVIATION...
WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO
DEVELOP MAINLY ACROSS THE EASTERN HALF OF THE PENINSULA...WITH
TERMINALS KFXE...KFLL AND KOPF POSSIBLY EXPERIENCING BRIEF PERIODS
OF IFR CONDITIONS THROUGH 19Z. THE POTENTIAL FOR FURTHER CONVECTION
AND THUNDERSTORMS WILL CONTINUE FOR ALL EAST COAST TERMINALS THROUGH
AT LEAST 23Z IF NOT FURTHER INTO THE EARLY EVENING WITH ALL EAST
COAST TERMINALS ASSIGNED VCTS THROUGH AT LEAST THAT PERIOD...WITH
BRIEF IFR CONDITIONS POSSIBLE WITH ANY THUNDERSTORMS AND/OR HEAVY
SHOWERS. LIGHT SHOWERS AND/OR MFVR CEILINGS MAY BE POSSIBLE FOR
TERMINAL KAPF THROUGH AT LEAST THE EARLY EVENING HOURS.

&&

.MARINE...
WIND WILL SLOWLY BACK TO THE EAST TO SOUTHEAST OVER THE WEEKEND
FROM A SOUTHERLY DIRECTION THIS AFTERNOON AS HIGH PRESSURE BUILDS
IN FROM THE ATLANTIC. THIS WILL RESULT IN TRANQUIL SEAS OUTSIDE OF
THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK.

&&

.FIRE WEATHER...
NO PROBLEMS OR CONCERNS WITH AMPLE TROPICAL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  85  78  86 / 40 60 40 30
FORT LAUDERDALE  78  89  78  89 / 40 50 30 20
MIAMI            78  89  78  89 / 40 40 30 30
NAPLES           76  86  77  88 / 20 50 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...60/BD
Hazardous weather outlook, Jun 7, 12:35 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT FRI JUN 7 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080745-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1235 PM EDT FRI JUN 7 2013

...CHANCE OF THUNDERSTORMS THIS AFTERNOON...
...MODERATE RISK OF RIP CURRENTS GULF BEACHES...
...SLIGHT CHANCE OF A FEW STRONG THUNDERSTORMS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT COLLIER
COUNTY BEACHES. THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG
ATLANTIC BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING, MAINLY ACROSS
THE EASTERN HALF OF SOUTH FLORIDA. FREQUENT CLOUD TO GROUND
LIGHTNING IS THE PRIMARY HAZARD, WITH TORRENTIAL DOWNPOURS ALSO
POSSIBLE.

TORNADOES: THERE IS A SLIGHT CHANCE OF TORNADOES TODAY, MAINLY
EXPECTED IN THE AFTERNOON HOURS ALONG THE ATLANTIC COAST METRO
AREAS.

HAIL: A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY, MAINLY
EXPECTED IN THE AFTERNOON ACROSS THE EASTERN HALF OF SOUTH FLORIDA,
WITH A SLIGHT CHANCE OF SMALL HAIL.

WIND: A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY, MAINLY
EXPECTED IN THE AFTERNOON ACROSS THE EASTERN HALF OF SOUTH
FLORIDA, WITH WIND GUSTS UP TO 4O TO 55 MPH POSSIBLE.

FLOODING: THERE IS A SLIGHT CHANCE OF MAINLY URBAN TYPE FLOODING
TODAY, MAINLY POSSIBLE IN THE AFTERNOON ACROSS THE EASTERN HALF OF
SOUTH FLORIDA.

WATERSPOUTS: THERE IS A CHANCE OF WATERSPOUTS TODAY ACROSS THE
LOCAL ATLANTIC WATERS.

TEMPERATURES: HEAT INDICES MAINLY ACROSS THE INTERIOR MAY APPROACH
100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS THROUGHOUT THE PERIOD.

RIP CURRENTS ARE POSSIBLE THIS WEEKEND ALONG THE ATLANTIC COAST BEACHES.

HEAT INDICES EACH AFTERNOON MAY APPROACH 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 7, 11:32 AM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1132 AM EDT FRI JUN 7 2013

FLZ067-071-071615-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
1132 AM EDT FRI JUN 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...SOUTHWESTERN PALM BEACH COUNTY...FOR THE DEVELOPMENT
OF FUNNEL CLOUDS...

* UNTIL 1215 PM EDT

* AT 1126 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  HEAVY SHOWERS 5 MILES NORTH OF MICCOSUKEE SERVICE PLAZA...AND
  MOVING NORTHEAST AT 15 MPH. FUNNEL CLOUDS MAY BE POSSIBLE WITH
  THIS ACTIVITY.

* THE STORM WILL AFFECT...
  RURAL NORTHWESTERN BROWARD COUNTY
  RURAL NORTHERN BROWARD COUNTY
  AND SURROUNDING COMMUNITIES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2633 8078 2642 8066 2634 8059 2622 8059
      2620 8072 2619 8083 2625 8087
TIME...MOT...LOC 1530Z 246DEG 13KT 2624 8080

60
Special weather statement, Jun 7, 12:58 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1258 PM EDT FRI JUN 7 2013

FLZ067-068-072-168-172-071745-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
1258 PM EDT FRI JUN 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 145 PM EDT

* AT 1255 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NORTH LAUDERDALE...AND MOVING NORTHEAST AT
  15 MPH.

* THE STORM WILL AFFECT...
  MARGATE...
  SEA RANCH LAKES...
  NORTH POMPANO BEACH...
  POMPANO BEACH AIRPORT...
  SANDALFOOT COVE...
  LIGHTHOUSE POINT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

FUNNEL CLOUDS MAY BE POSSIBLE WITH THIS ACTIVITY.

LAT...LON 2640 8006 2637 8006 2618 8009 2614 8015
      2612 8021 2618 8029 2623 8027 2645 8017
      2645 8005
TIME...MOT...LOC 1658Z 215DEG 13KT 2622 8019

60
Special weather statement, Jun 7, 1:49 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT FRI JUN 7 2013

FLZ068-072-168-172-071830-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL METRO PALM BEACH COUNTY FL
149 PM EDT FRI JUN 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 230 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OAKLAND PARK...AND MOVING NORTHEAST AT 20
  MPH.

* THE STORM WILL AFFECT...
  OAKLAND PARK...
  LAUDERDALE BY THE SEA...
  SEA RANCH LAKES...
  POMPANO BEACH AIRPORT...
  LIGHTHOUSE POINT...
  DEERFIELD BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2626 8007 2612 8010 2609 8016 2619 8025
      2626 8021 2639 8010 2637 8006
TIME...MOT...LOC 1749Z 232DEG 16KT 2618 8015

60
Special weather statement, Jun 7, 3:36 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT FRI JUN 7 2013

FLZ072-074-172-173-072000-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
336 PM EDT FRI JUN 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT
LIGHTNING...

 AND THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 400 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OPA-LOCKA...AND MOVING NORTHEAST AT 20
  MPH.

* THE STORM WILL AFFECT...
  OPA-LOCKA...
  CAROL CITY...
  SUN LIFE STADIUM...
  NORTH MIAMI BEACH...
  IVES ESTATES...
  AVENTURA...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND
IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2589 8011 2587 8012 2585 8015 2588 8015
      2586 8017 2583 8030 2589 8034 2606 8011
      2591 8011 2591 8010 2590 8010
TIME...MOT...LOC 1935Z 236DEG 17KT 2591 8025

ERA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:32 AM EDTSpecial Weather StatementMFLBroward43 min
Jun 7, 12:58 PM EDTSpecial Weather StatementMFLBroward47 min
Jun 7, 1:49 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 7, 2:39 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jun 7, 3:36 PM EDTSpecial Weather StatementMFLBroward24 min
Jun 7, 3:44 PM EDTSpecial Marine WarningMFL61 min
Jun 7, 4:45 PM EDTSpecial Marine WarningMFL60 min
Jun 7, 5:55 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 7, 6:21 PM EDTFlash Flood WarningMFLBroward, Miami-Dade3 hr
Jun 7, 7:02 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade118 min
Jun 7, 7:25 PM EDTSpecial Marine WarningMFL65 min

Nearby

Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.